Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 8, 2009, 9:16 AM CDT for Ray County, Missouri. It took effect at Mar 8, 2009, 5:44 PM CDT. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 9:16 AM CDT (14:16 UTC)
- In effect from
- Mar 8, 2009, 5:44 PM CDT
- Expired
- Mar 11, 2009, 12:56 PM CDT
- In force
- 67 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Moderate
County Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked River near Richmond (RICM7). The gauge peaked at 23.42 ft at Mar 9, 2009, 10:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 8, 7:45 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Mar 8, 7:45 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 745 AM CDT SUN MAR 8 2009 ...UPDATED FOR AVIATION... .DISCUSSION... BUSY NIGHT AS CONVECTION TIED TO DEEPENING UPR LVL S/W HAS CREATED A FEW HEADACHES ACROSS THE CWA. SFC LOW...NOW DEVELOPING JUST WEST OF KCI WILL CONTINUE TO LIFT TO THE NE THROUGH THE MORNING. UPR LVL DIVERGENCE ALONG WITH STRONG PVA WILL CONTINUE TO ALLOW SCT TSRA ACTIVITY TO PERCOLATE THROUGH THE REMAINDER OF THE MORNING HOURS...WITH AXIS OF FRONTOGENESIS EMBEDDED WITHIN WEAK DEFORMATION ZONE CONTINUING TO DEVELOP LIGHT RAIN OVER NE KS AND NW MO. MUCAPE VALUES REMAIN NEAR 500 J/KG...NOT HARDLY HIGH ENOUGH TO BALANCE EFFECTIVE SHEAR IN THE SAME LAYER. THUS...SVR HAIL BECOMING LESS LIKELY WITH ONLY MARGINAL HAIL EXPECTED THROUGH MORNING. THUS...SVR WATCH WILL EXPIRE AT 4 AM. PRIMARY ISSUES WILL REMAIN FOCUSED ON HYDROLOGICAL PROBLEMS CREATED BY THIS SYSTEM. KEAX RADAR HAS SUFFERED GREATLY FROM HAIL CONTAMINATION OVERNIGHT...HOWEVER QPE INDICATES UPWARDS OF 1 TO 1.5 INCHES OF RAIN HAD FALLEN OVER THE WESTERN CWA. FOR TODAY...WILL HOLD ONTO PRECIP THROUGH THE MORNING AS THIS SYSTEM HAS LIFTED NORTHWARD A LITTLE SLOWER THAN PREVIOUSLY ANTICIPATED. IN ADDITION...CONVECTIVE REDEVELOPMENT HAS BEGUN ALONG THE NOW PRESSING SFC COLD FRONT TO THE SOUTHEAST OF THE CWA...WITH THIS CONVECTION EXPECTED TO LIFT NE THROUGH THE CENTRAL AND EASTERN CWA IN THE MEAN FLOW. AS UPR LVL SUPPORT EXITS THE REGION BY MID MORNING AND DRIER AIR ALOFT ROTATES IN FROM THE NE...ECHOES SHOULD RAPIDLY WEAKEN BY MID MORNING. OTHERWISE...EXTENSIVE CLOUD COVER ALONG WITH WEAK CAA SHOULD KEEP TEMPERATURES IN THE 40S TO 50S. WARMEST READINGS WILL OCCUR EARLY OVER THE SOUTHERN CWA AS SFC FRONT WILL JUST BE CLEARING THE AREA AROUND 12Z. ONLY A SHORT RESPITE BETWEEN WEATHER SYSTEMS AS WE START THE NEW WORK WEEK. ONCE THIS S/W TROUGH LIFTS NORTHEAST...IT WILL QUICKLY BE REPLACED BY ADDITIONAL ENERGY DIVING INTO THE WESTERN CONUS/GREAT BASIN AREA. DUE TO THE RAPID NATURE OF THIS SYSTEM AND LACK OF SIGNIFICANT COLD/DRY AIR AT THE SFC MOISTURE WILL NOT BE SHUNTED VERY FAR SOUTH AND WILL LIKELY BE HUNG UP OVER THE ARKLATEX REGION. WITH RAPID RETURN FLOW SETTING BY MONDAY MORNING AS UPR TROUGH TO THE WEST DIGS...INCREASING ISENTROPIC LIFT SHOULD BE STRONG ENOUGH TO PRODUCE SCT TSRA ACROSS SOUTHERN MO WITH THIS ACTIVITY LIFTING NORTHWARD IN THE AFTN. SIMILAR TO TODAY...A WEAK SFC FRONT WILL BE BISECTING MUCH OF THE CWA ALLOWING WARM AND MOIST BOUNDARY LAYER AIR TO SURGE NORTH. THUS...APPEARS CONVECTION WILL ONCE AGAIN BE LIKELY AND HAVE INCREASED POPS AS SUCH. SEVERE CHCS WILL HIGHLY DEPEND ON THE AMOUNT OF SFC HEATING...WITH HYDRO ISSUES PERHAPS POSING ANOTHER THREAT. 31 && .AVIATION... FOR THE 12Z TAFS...VIGOROUS CONVECTIVE LINE WHICH DEVELOPED ALONG AND SOUTH OF THE TAF SITES CONTINUES TO RAPIDLY LIFT OFF THE NORTHEAST. THE UPPER LEVEL STORM RESPONSIBLE FOR THIS LINE IS CURRENTLY BECOMING NEGATIVELY TILTED AS IT CROSSES EASTERN KANSAS. AS EXPECTED...PRECIPITATION HAS EXITED THE TERMINAL SITES AROUND 1230 UTC...WITH ONLY MINOR SCT RAIN FURTHER WEST IN WEAK DEFORMATION BAND. THROUGH MORNING...EXTENSIVE IFR CLOUD DECK REMAINS WELL TO THE WEST OF KANSAS CITY AND ST. JOSEPH. WHILE PERIODIC BRIEF BITS OF VFR SKIES WILL ENTER FOR THE NEXT HOUR...THIS EXTENSIVE AREA OF STRATUS IS EXPECTED TO WORK BACK INTO THE AIRPORTS BY 14Z. HOWEVER...QUESTIONS EXIST AS TO JUST HOW FAST THIS CLOUD DECK WILL ERODE AS CONTINUED SUBSIDENCE BEHIND UPR WAVE IS ALREADY BEGINNING TO SCOUR OUT THE CLOUD DECK OVER CENTRAL KANSAS. WILL BE PESSIMISTIC FOR NOW WITH CIGS INCREASING THROUGH LATE MORNING. SCT MVFR-VFR SHOULD DEVELOP BY THE AFTERNOON WITH CLEAR SKIES PREVAILING OVERNIGHT. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Mar 8, 6:30 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 AM CDT SUN MAR 8 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-091130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 630 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE TO LIFT NORTHEAST THROUGH THE OUTLOOK AREA THIS MORNING. THE BACK EDGE OF THIS ACTIVITY WILL BE EXITING EASTERN KANSAS AND EXTREME WESTERN MISSOURI AFTER 8 AM...CENTRAL PORTIONS OF THE OUTLOOK AREA BY 10 AM...AND EASTERN PORTIONS OF THE OUTLOOK AREA BY NOON. AN INCREASING AMOUNT OF INSTABILITY AND SHEAR ALONG AND SOUTH OF A LINE FROM HARRISONVILLE TO MACON WHERE A SURFACE WARM FRONT RESIDES WILL PROMOTE ADDITIONAL STRONG TO ISOLATED SEVERE DEVELOP THROUGH THE EARLY MORNING. AT THIS TIME LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN AREAS ALONG AND SOUTH OF THIS WARM FRONT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CONTINUE THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL RETURN TO THE FORECAST MONDAY AFTERNOON THROUGH TUESDAY NIGHT AS ANOTHER STRONG STORM SYSTEM HEADS TOWARDS THE CENTRAL UNITED STATES. AT THIS TIME...THE POTENTIAL FOR SEVERE WEATHER REMAINS LOW. HOWEVER...SHOULD HIGHER INSTABILITY DEVELOP THAN CURRENTLY ANTICIPATED...A THREAT OF SEVERE HAIL MAY EXIST MONDAY NIGHT INTO TUESDAY. THIS STORM MAY ALSO BRING ADDITIONAL HEAVY RAINFALL WHICH MAY BRING RENEWED FLOODING CONCERNS TO ALREADY SATURATED GROUNDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH MID MORNING ALONG AND SOUTH OF A LINE FROM HARRISONVILLE TO MACON.
In the hours before
Special weather statement, Mar 8, 3:54 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 354 AM CDT SUN MAR 8 2009 MOZ021-022-029-030-080930- CALDWELL-CLAY-CLINTON-RAY- 354 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR CALDWELL...NORTHEASTERN CLAY... NORTHERN RAY AND SOUTHEASTERN CLINTON COUNTIES UNTIL 430 AM CDT... AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES NORTHWEST OF KEARNEY...MOVING RAPIDLY NORTHEAST AT 55 MPH. THIS STORM HAS A RECENT HISTORY OF PRODUCING NICKEL SIZE HAIL AND WILL LIKELY CONTINUE TO DO SO AS IT TRACKS TOWARD HOLT ALONG INTERSTATE 35...AND THEN TOWARD POLO AND KINGSTON. THIS STRONG STORM WILL BE NEAR... HOLT AND INTERSTATE 35 THROUGH 400 AM CDT. LAWSON BY 400 AM CDT. POLO AND KINGSTON BY 415 AM CDT. COWGILL BY 420 AM CDT. BRECKENRIDGE BY 430 AM CDT. BOOKBINDER
Local storm report, Mar 8, 4:05 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM HAIL HOLT 39.45N 94.34W
03/08/2009 M0.75 INCH CLAY MO LAW ENFORCEMENT
DIME SIZE HAIL MEASURED BY CLINTON COUNTY PATROL IN HOLT.
&&
BOOKBINDERLocal storm report, Mar 8, 6:59 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
659 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HAIL GUNN CITY 38.67N 94.16W
03/08/2009 E1.00 INCH CASS MO TRAINED SPOTTER
&&
DUXLocal storm report, Mar 8, 7:14 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL 4 SSE FAYETTEVILLE 38.83N 93.74W
03/08/2009 E1.00 INCH JOHNSON MO LAW ENFORCEMENT
&&
DUXLocal storm report, Mar 8, 7:29 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 AM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 AM HAIL KNOB NOSTER 38.77N 93.57W
03/08/2009 E1.00 INCH JOHNSON MO LAW ENFORCEMENT
&&
MDUXSpecial weather statement, Mar 8, 8:03 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 803 AM CDT SUN MAR 8 2009 MOZ039-040-045-046-081330- COOPER-HOWARD-PETTIS-SALINE- 803 AM CDT SUN MAR 8 2009 ...SIGNIFICANT WEATHER ALERT FOR COOPER...EASTERN PETTIS...HOWARD AND SOUTHEASTERN SALINE COUNTIES UNTIL 830 AM CDT... AT 757 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF SLATER TO 8 MILES WEST OF PILOT GROVE TO 5 MILES NORTH OF COLE CAMP...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... PILOT GROVE AND OTTERVILLE BY 810 AM CDT. NEW FRANKLIN...FAYETTE...BUNCETON AND BOONVILLE BY 820 AM CDT. THE TOWNS OF CLIFTON CITY...ARROW ROCK...BLACKWATER...NELSON... LAMINE...FRANKLIN AND PRAIRIE HOME ARE ALSO IN THE PATH OF THESE STORMS. BOOKBINDER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:40 PM CST | Flash Flood Watch | EAX | Adair, Buchanan, Caldwell, Carroll, Cass, Chariton and 18 more | 8 hr |
| Mar 7, 10:00 PM CST | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Mar 7, 10:30 PM CST | Severe Thunderstorm Warning | EAX | Cass, Jackson | 26 min |
| Mar 7, 11:31 PM CST | Areal Flood Advisory | EAX | Carroll, Chariton, Linn, Livingston | 10 hr |
| Mar 7, 11:48 PM CST | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb | 3 hr |
| Mar 8, 12:49 AM CST | Areal Flood Advisory | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 51 min |
| Mar 8, 1:05 AM CST | Areal Flood Advisory | EAX | Clay, Jackson, Platte | 3 hr |
| Mar 8, 4:08 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Clinton, Ray | 3 hr |
| Mar 8, 4:52 AM CDT | Areal Flood Advisory | EAX | Clay, Platte | 3 hr |
| Mar 8, 6:22 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 38 min |
| Mar 8, 6:43 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 47 min |
| Mar 8, 6:58 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry, Johnson, Lafayette | 32 min |
| Mar 8, 7:15 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Ray | 6 hr |
| Mar 8, 7:23 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Lafayette, Pettis, Saline | 37 min |
| Mar 8, 7:48 AM CDT | River Flood Warning | EAX | Clay, Platte | 4 hr |
| Mar 8, 9:47 AM CDT | Areal Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 24 hr |
| Mar 8, 10:09 AM CDT | Areal Flood Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 24 hr |
| Mar 8, 10:34 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 18 hr |
| Mar 8, 10:53 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Clay, Clinton, Daviess and 5 more | 24 hr |
| Mar 8, 11:10 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Mar 8, 11:10 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Mar 8, 12:58 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Mar 7, 10:08 PM CST | Severe Thunderstorm Warning | EAX | Johnson | 37 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.